Colorado, 2021

Heavy Rain in Colorado, June 26 to 27, 2021

June 26 to 27, 2021 · NWS PUB · 1 event in 1 county or zone

Heavy rainfall with possible flash flooding was the main concern on this day, especially over and near the higher terrain. While the heaviest rainfall was not widespread, there were isolated reports of heavier rainfall over one inch.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Heavy rainfall with possible flash flooding was the main concern on this day, especially over and near the higher terrain. While the heaviest rainfall was not widespread, there were isolated reports of heavier rainfall over one inch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 10:37 PM MST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 25, 10:37 PM MST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1137 PM MDT Fri Jun 25 2021

.SHORT TERM...(This evening through Saturday)
Issued at 251 PM MDT Fri Jun 25 2021

...Cooler and Unsettled Weather for Saturday...
...Potential for Burn Scar Flash Flooding Saturday...

Current water vapor imagery and upper air analysis is indicating
moderate west to southwest flow aloft across the region, as a broad
upper trough digs across the Rockies. Broad uvv associated with the
trough and jet core translating across the southern Rockies has
scattered to numerous showers and thunderstorms lifting out across
the region. SPC meso analysis is indicating Sbcape of 1000-1500
across the plains this afternoon, with effective shears of 25-45kts,
greatest along with southern CO/eastern NM border into the OK
Panhandle at this time.

For tonight and tomorrow...the broad upper trough will continue to
slowly dig across the region, with models indicating scattered
storms continuing to lift out across the far southeast plains
through the evening. Severe storms will remain possible through the
early evening across the far southeast plains, where severe
thunderstorm watch 315 continues until 9 PM MDT. Said digging upper
trough sends a cold front across the eastern plains through the late
evening, with low level moisture along and behind the front leading
to another round of showers and embedded thunderstorms later tonight
and into early Saturday morning across the I-25 Corridor and plains.
Models continue to indicate the trough digging across the across the
region through the day tomorrow, with broad uvv leading to scattered
to numerous showers and storms developing over and near the higher
terrain through the late morning and continuing into the afternoon.
Ample moisture and the potential training of storms will lead to an
increasing potential for flash flooding across area burn scars.
However, with an unseasonably cold upper level system digging across
the area with the potential for higher elevation snowfall, will not
issue a flash flood watch at this time. With expected precipitation
and cloud cover, highs tomorrow will be unseasonably cool, in the
60s and 70s across the lower elevations, and mainly in the 40s and
50s across the higher terrain.

.LONG TERM...(Saturday night through Friday)
Issued at 251 PM MDT Fri Jun 25 2021

...Uncharacteristically strong trough will keep cool and unsettled
weather over the region through mid week....

Strong Omega Block over the greater Pacific NW will keep the weather
over our region cool and unsettled through about midweek. Confidence
is rather high that it will remain unseasonable cool but how
unsettled it will be is still somewhat uncertain. All guidance keeps
a deep positively deep trough over the region, but some of guidance
wants to close off a mid level low over the State which would
enhance precip chances over the region. NBM guidance shows showery
weather over the region, especially over the mountains and the Raton
Mesa region during this period.

If hi res NAM guidance should verify, then there will be a better
chance of more widespread precip over the region, especially the
eastern slopes of the mtns. It should be noted that the WPC 7 day
QPF graphic has 1 to 3" inches of liquid over our higher terrain
regions, especially the southern Sangres and the east slopes of the
San Juans. Flooding may become a concern this weekend and into
next week over parts of the region, especially urban and burn scar
regions.

Given the unseasonably cool temps with this system, snow is likely
over the highest elevations of the mountains, especially the Sangre
De Cristos. \/Hodanish

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1137 PM MDT Fri Jun 25 2021

Low clouds are expected over KALS, KCOS, and KPUB throughout the
majority forecast period. KALS should remain VFR with their cloud
ceilings, but vicinity showers and thunderstorms may briefly lower
flight categories tomorrow afternoon and evening. KCOS and KPUB
should have MVFR, maybe IFR, cloud ceilings during the overnight.
Vicinity thunderstorms are expected tomorrow afternoon and
evening, transitioning to vicinity showers later in the evening.
I went with vicinity because confidence is low that the spotty
storms will develop over the terminal. Expect gusty and erratic
winds if a Thunderstorms develops over a terminal.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...HODANISH
AVIATION...SKELLY
Hazardous weather outlook, Jun 25, 10:40 PM MST, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 PM MDT Fri Jun 25 2021

COZ058>089-093>099-270545-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 PM MDT Fri Jun 25 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Scattered showers and thunderstorms are expected during the
overnight over the eastern plains. Main risks will be isolated
lightning strikes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms will be developing over the mountains
on Saturday, some of these storms could become strong and remain
stationary, which could cause flash flooding over burn scar areas.
There will also be the potential for thunderstorms along the I-25
corridor and western portions of the plains.

On Sunday, scattered showers and thunderstorms can be expected
over and near the higher terrain through the late morning and
afternoon, with a few of these storms continuing throughout the
night on Sunday and into Monday morning.

Some light snow accumulations will also be possible across the
higher mountain peaks with storms Saturday and Sunday.

Cool and unsettled weather will continue into the middle of next
week, with continued chances of afternoon and evening showers and
thunderstorms for areas over and near the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

SKELLY/SKELLY

In the hours before

Local storm report, Jun 25, 6:27 PM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             6 SSE CAMPO             37.03N 102.53W
06/25/2021  M2.75 INCH       BACA               CO   PUBLIC

            MULTIPLE COMMUTERS TRAVELING SOUTH OF
            SPRINGFIELD REPORTED BASEBALL SIZED HAIL.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Custer

When
June 26, 12:00 AM MST to June 27, 12:00 AM MST
Where
Custer County, 1.09 mi W of Rosita
Reported by
COOP Observer
Coordinates
38.100, -105.350

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970587.